Format

Send to

Choose Destination
JAMA. 1976 Feb 16;235(7):730-2.

Hepatic changes in young women ingesting contraceptive steroids. Hepatic hemorrhage and primary hepatic tumors.

Abstract

Primary hepatic tumors developed in 13 young women who had been ingesting contraceptive steroids. Nine tumors were benign, and four malignant. Six tumors ruptured spontaneously and caused life-threatening hemorrhage. Benign tumors were successfully resected in eight women. One woman died during hepatic resection for malignant hepatoma; in two other cases of hepatocellular carcinoma, tumors were nonresectable. In two patients, the tumor was left in situ after neoplasm had been excluded by biopsy. The increase of such tumors in women of childbearing age warrants the suspicion that these contraceptive steroid hormones play an etiologic role.

PMID:
175178
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center